Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes buzzing sensation on the left side of the head?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9065 Questions
I recently had ear exam and found that I have more loss of hearing in left ear. I wear hearing aids in both ears. Hearing aids were adjusted to my recent loss of hearing. However earlier this week I began to hear a buzzing on the left side of my head near my left ear. I experimented with the hearing aids thinking that they were the problem. Thursday evening I experienced the buzzing without having the hearing aid in my left ear. Now I know that the buzzing is coming from my head. The buzzing is not consistant. It seems to happen when I move around a lot. I'm very concern about what this could be especially since I will be having cataract surgery coming up in the next few weeks. I haven't noticed any other symptoms, but this buzzing in my head is causing me real anxiety. Thank you for reading my email.
Posted Thu, 20 Feb 2014 in Ear, Nose and Throat Problems
Answered by Dr. Praveen Tayal 2 hours later
Brief Answer: Can be due to middle ear problem. Detailed Answer: Hello, Thanks for posting your query. Buzzing sound in the ear is called as Tinnitus and can be due to ear or nose infections, trauma, fluid or wax in ears, respiratory infections; damage to the middle ear etc. Since it has been increasing and is persistent with time it requires a careful evaluation. It would be better to see an ENT specialist for thorough examination of the ears and prescription of medications if required. Meanwhile you can follow these suggestions: 1) Reduce caffeine and salt intake. 2) Avoid smoking and consumption of alcohol. 3) Avoid using objects to clean your ears. 4) Take a Zinc supplementation once daily. 5) Do not take any medications as Aspirin as they can increase the buzzing sound. 6) Eat fresh Pineapple in the diet as it reduces inflammation if any. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor